MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-Q180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the flex video scope exhibited the jet-tube, air/water tube, and air/water cylinder with foreign material.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The legal manufacturer's investigation is ongoing, this report will be supplemented when new and relevant information becomes available.The device was visually inspected, and functional testing was performed.Based on functional testing performed, the device failed the standard specification.A review of the device history record found no deviations that could have caused or contributed to the reported issue.
 
Additional Manufacturer Narrative
This supplemental report is being submitted, to provide the results of the legal manufacturer's final investigation.New information added to the following fields: d4, h6.Corrected field: d5.(added "olympus" in operator device).A review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over eighteen (18) years, since the subject device was manufactured.Based on the results of the investigation, the foreign material was identified, as simethicone.It is possible, that the presence of this foreign material was, due to insufficient cleaning.It¿s also likely, that the foreign material may not have been removed, because the reprocessing might not have been conducted properly.No physical damage to the device was confirmed, at the location where the foreign material remained.However, a definitive root cause could not be determined.The legal manufacture reviewed: the customer provided the cleaning disinfection and sterilization (cds) processes.Where no obvious deviations from instructions for use (ifu) were identified.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use:  the instruction manual evis exera ii gif/cf/pcf, type 180 series, operation manual chapter 3: preparation and inspection: describes how to detect for the suggested events.  the instruction manual evis exera ii gif/cf/pcf, type 180 series, reprocessing manual chapter 5: reprocessing: the endoscope describes how to prevent for the suggested events.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19197842
Report Number9610595-2024-08800
Device Sequence Number7616275
Product Code FDF
UDI-Device Identifier04953170307690
UDI-Public04953170307690
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown